U.S. doctors online nowAsk doctors free
A 45-year-old male asked:

im on suboxone taper (30 day). but id like to be on a mait program. how can i ask the doc this question? its literally saved my life!

2 doctor answers3 doctors weighed in
Dr. Stuart Wasser
Addiction Medicine 35 years experience
Ask him: Some docs won't do the maintenance but others will; your thoughts are reasonable and if he won't maintain you than another doctor will.
Dr. Karl Spector
Addiction Medicine 25 years experience
Go online!: There are websites you can go on and ask doctors who are credentialed to prescribe Suboxone for maintenance. Most are willing to do so if you ask. Good luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 24-year-old member asked:

I'm on day 5 of suboxone, when does this get better?

3 doctor answers7 doctors weighed in
Dr. Leonard Spishakoff
Specializes in Addiction Medicine
Soon: Assuming your dose of Suboxone is tapered accordingly most feel relief in 2 to 3 days. A bigger problem is the anxiety, and other behaviors that co-arise with dependency which need to be addressed. Suboxone will manage the physical component , the psychiatric component will be a work in progress.
A 25-year-old male asked:

I've been taking 8mg's of Suboxone a day for 8 days now and was wondering seeing tomorrow ill be going a day without it. Will I be ok?

4 doctor answers9 doctors weighed in
Dr. Brad Bobrin
Psychiatry 26 years experience
Don't stop it...: Stopping Suboxone abruptly can and probably will cause withdrawal. If you need to stop the medication suddenly, call the doctor giving you the Suboxone before doing so.
A member asked:

How long will it take to wean off Suboxone if I have been taking 1/8-1/4 of an 8mg pill a day? 30 years old been on Suboxone about a year.

2 doctor answers3 doctors weighed in
Dr. Mary Engrav
Dr. Mary Engravanswered
Emergency Medicine 31 years experience
That : That is a very small dose you are on now. If you are have generally been on the 1/8th of a tablet and aren't having withdrawal symptoms (nausea, anxiety, agitation, stomach pain), then you can try splitting that dose or try stopping the suboxone. Ask your doctor for guidance as well. You could also try medications like zofran, phenergan, (promethazine) or Clonidine which aren't addictive but could help you with the side-effects. Ask your prescriber for help.
GA
A member asked:

Suboxone suddenly not working. I've been on it over a year & it's always worked fine. Now randomly just doesn't work. Been a few days like this?

1 doctor answer2 doctors weighed in
Dr. Bahman Omrani
Pain Management 17 years experience
?expired?underdosed?: Majority of opiate users will eventually develop tolerance; a higher dose is needed to obtain the desired effect. This may be seen with sub as its an opiate, but quite rare due to its dual property. It's important to distinguish between euphoric effects vs withdrawal symptom control when one feel sub is no longer working. Metabolism alteration from new meds is considered as another possibility.
A 31-year-old male asked:

I'm in my forth day of Suboxone withdrawl and was wondering if it was gonna get better soon?

2 doctor answers4 doctors weighed in
Dr. Dheeraj Raina
Psychiatry 29 years experience
It gets better: In such a situation often a slower/longer weaning process is the solution. Speak to your prescribing physician about it. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.